| Catalog Number |
SCPX135MH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
10/27/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: tissue expander deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast reconstruction procedure with a mentor cpx4 plus, smooth, medium height 550cc tissue expander that deflated post implantation.Deflation of the patient¿s left breast tissue expander was diagnosed via a healthcare professional¿s exam.As a result, the patient underwent explantation on (b)(6) 2024.
Additional Manufacturer Narrative
On 10-dec-2024, the mentor failure analysis lab received the device for evaluation.On 16-dec-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced deflation in the tissue expander.The product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing, and microscopic examination of the tissue expander.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the 550cc tissue expander.Leak testing was performed, in accordance with mentor procedures, and a tear was noted on the anterior aspect measuring approximately 0.4 cm.Microscopic examination was performed on the edges of the tears and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, a microscopic examination of the returned product indicates that the tissue expander could have been damaged during implantation.The product insert data sheet cautions not to allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).